MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 125MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 125MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device breakage is not known.Additional product codes: mnh, mni, kwp, kwq.Date of implant reported as (b)(6) 2016.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a spinal fusion procedure on (b)(6) 2016 and was implanted with synthes hardware.The patient has synthes uss hardware from t10-ilium.There are uss screws in every level from t10-ilium except l3.At the l3 level there are bilateral parallel connectors connecting 2 rods (rod above l3 and separate rod below l3 - both sides).At an unknown time, the lower rods broke at the l3-4 level bilaterally just below the parallel connector.The patient experiences back pain.On (b)(6) 2018 surgeon performed the revision to address the broken rods.All fragment pieces were retrieved.He removed all the uss nuts and collars and removed the rods.He then placed 2 new uss screws at the t9 level to extend the construct.He then contoured new rods to span the entire length of the construct from t9-ilium.He then connected the rods and successfully completed the procedure.No surgicall delay was reported.The patient outcome was reported fine.Concomitant devices reported: titanium nut 11mm width across flats (498.003, lot number unknown, quantity 4), 6.0mm titanium collar (498.010, lot number unknown, quantity 4), screw (part number unknown, lot number unknown, quantity 4).This report is for one (1) 6.0mm titanium hard rod 125mm.(b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: (b)(4) dhr review part no: 498.105 mfg lot no: 7848490 manufacturing site: (b)(4) release to warehouse date: 11-may-2015 supplier dhr: n/a.One (1) non-conformance (ncr) was found during dhr review.Ncr was found during dhr review.This non-conformance is not relevant to the complaint condition.The ncr is for a packaging seal issue.The product was repackaged and all pieces were accepted post completion of the rework/reinspection.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 125MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7267648
Report Number2939274-2018-50615
Device Sequence Number1372546
Product Code NKB
UDI-Device Identifier10705034788869
UDI-Public(01)10705034788869(10)7848490
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.105
Device Catalogue Number498.105
Device Lot Number7848490
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR